Alert archive / Alabama / Flash Flood Warnings in 2020
Flash Flood Warning 19, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 8, 2020, 12:14 PM CDT for Mobile County, Washington County, Alabama; George County, Greene County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2020, 12:14 PM CDT (17:14 UTC)
- Expired
- Jun 8, 2020, 6:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS
The radar
The Mobile radar (KMOB), 37 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
254
WGUS54 KMOB 081714
FFWMOB
ALC097-129-MSC039-041-082315-
/O.NEW.KMOB.FF.W.0019.200608T1714Z-200608T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
1214 PM CDT Mon Jun 8 2020
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Northwestern Mobile County in southwestern Alabama...
Southwestern Washington County in southwestern Alabama...
Eastern George County in southeastern Mississippi...
Southeastern Greene County in southeastern Mississippi...
* Until 615 PM CDT Monday.
* At 1210 PM CDT, Doppler radar indicated bands of heavy rain
continuing to move across the warned area. Between 4 and 6 inches
of rain with localized totals over 9 inches have fallen in the
warned area. Bands of heavy rain training over these areas will be
capable of producing 1 to 2 inches of rain in a short period of
time. Excessive runoff from heavy rainfall will result in flash
flooding.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Citronelle, Lucedale, Chatom, Chunchula, Deer Park, Gulfcrest,
Tibbie, Tanner Williams, Fruitdale, Wilmer, Dwight, Sidney,
Russell, Walley, Burbank, Rounsaville, Earlville, Boothetown,
Pisgah and Lambert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3074 8872 3097 8857 3123 8845 3155 8841
3155 8810 3108 8808 3062 8836 3063 8841
3074 8841 3073 8871
FLASH FLOOD...RADAR INDICATED
$$
21/CLL1 follow-up statement
801
WGUS74 KMOB 082042
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
342 PM CDT Mon Jun 8 2020
ALC097-129-MSC039-041-082315-
/O.CON.KMOB.FF.W.0019.000000T0000Z-200608T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile AL-Washington AL-George MS-Greene MS-
342 PM CDT Mon Jun 8 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT THIS
EVENING FOR NORTHWESTERN MOBILE, SOUTHWESTERN WASHINGTON, EASTERN
GEORGE AND SOUTHEASTERN GREENE COUNTIES...
At 337 PM CDT, Doppler radar indicated additional bands of heavy
rain moving across the warned area. Between 4 and 8 inches of rain
have fallen with very localized amounts approaching 10 inches since
last night. Bands of heavy rain training over these areas will be
capable of producing 1 to 2 inches of rain in a short period of
time. Excessive runoff from heavy rainfall will result in flash
flooding.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Citronelle, Lucedale, Chatom, Chunchula, Deer Park, Gulfcrest,
Tibbie, Tanner Williams, Fruitdale, Wilmer, Dwight, Sidney,
Russell, Walley, Burbank, Rounsaville, Earlville, Boothetown,
Pisgah and Lambert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3074 8872 3097 8857 3123 8845 3155 8841
3155 8810 3108 8808 3062 8836 3063 8841
3074 8841 3073 8871
FLASH FLOOD...RADAR INDICATED
$$
21/CLLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 10:58 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 8, 10:58 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1058 AM CDT Mon Jun 8 2020
.UPDATE...As Cristobal departs, made very short-term adjustments
to wind, wind gusts, rain chances and sky cover for this afternoon
and into early evening. Basically best rain chances today will be
west of I-65. As Cristobal lifts northward in the deep mean layer
flow, a dominant rainband is getting stretched out with a more N-S
orientation - and that - is where the heavy rainfall threat will
be with plenty of deep moisture flux convergence forcing excessive
rainfall production. Will trim back Flash Flood Watch to better
fit the synoptic and mesocale set up. Flash flooding along this
band will continue to be likely this afternoon.
Coastal flooding will continue across the region today with
highest impacts in the northern end of Mobile Bay where inundation
could be as high as 3.5-4 feet. A Coastal Flood Warning remains
in effect. Since the winds have shifted more southerly, any
flooding will be very slow to recede.
Beach zone breaker heights, although subsiding, will remain head
high (or higher, 9-11 ft becoming 7-9 ft) as large powerful swell
continues moving in from the south this afternoon.
The most likely location for tornadoes associated with Cristobal
has shifted north of our area into E Central MS and W Central AL.
The vertical wind shear will be highest over that region today -
so our threat is low. An isolated tornado is not out of the
question, however, chances are low and it would most likely be
confined to a rainband.
Updates to ongoing watch, warning and advisories forthcoming,
along with a new ZFP Package.
.MARINE UPDATE...Dropped Gale Warning and replaced with a high
end SCA as winds will occasionally gust to 34 knots or higher,
but synoptic scale pressure gradient force continues to decrease
over region this afternoon. Seas subside in wake - but SLOWLY! New
CWF Package sent.
&&
.PREV DISCUSSION... /issued 722 AM CDT Mon Jun 8 2020/
NEAR TERM UPDATE /Now Through Tuesday/...Upgraded to a Gale
Warning for Mobile Bay, Mississippi Sound and adjacent waters out
60nm through noon due to frequent gusts in excess of Gale force.
/13
AVIATION...
12Z issuance...Winds will continue to gradually decrease today as
Tropical Depression Cristobal continues to lift northward.
Generally MVFR conditions except in the heavier bands of rain
where conditions deteriorate into IFR conditions. MVFR to VFR
conditions expected by this afternoon with scattered to numerous
showers and thunderstorms. /13
PREV DISCUSSION... /issued 422 AM CDT Mon Jun 8 2020/
NEAR TERM UPDATE /Now Through Tuesday/...Tropical Depression
Cristobal will continue to weaken and move northward into Arkansas
by this evening. This will maintain a continued heavy rain threat
as a deep tropical airmass with precipitable water values well
over 2 inches remains over the area. While the heaviest rainfall
will shift north and west of the area by this afternoon, locally
heavy rainfall will remain possible in scattered to numerous
showers and thunderstorms during the afternoon. A Flash Flood
Watch remains in effect through this afternoon. In addition, there
is a Slight Risk for severe thunderstorms with isolated tornadoes
over northwest portions of the area where vertical wind profiles
will remain supportive of a few supercells this afternoon where
the boundary layer is able to destabilize between convective rain
bands. Winds will gradually decrease through the day but remain
gusty out of the south and a Wind Advisory continues today. The
strong southerly flow will maintain coastal flooding particularly
in areas around Mobile Bay where a Coastal Flood Warning is in
effect with a Coastal Flood Advisory east of there into the
western Florida panhandle. Dangerous surf and a high risk of rip
currents will also continue at the coast through today.
Cristobal is expected to be well inland, over the Arkansas/Missouri
area, this evening and become absorbed into an upper trof
advancing eastward across the Plains. Drier air will begin slowly
filtering into the area in its wake so rainfall intensity/totals
should decrease although PoPs will remain relatively high as the
region's weather will be influenced by an upper level trough
approaching the area and afternoon instability on Tuesday. A
moderate southerly fetch and large swells will keep a high risk of
rip currents going on Tuesday.
High today will be in the low to mid 80s with mid and upper 80s
on Tuesday. Lows will be in the low 70s inland to mid and upper 70s
along the coast. /13
SHORT TERM /Tuesday night Through Wednesday night/...An upper
trough and associated cold front will approach the area Tuesday and
moves across the area on Wednesday. Plenty of deep layer moisture
will continue ahead of the front and when combined with daytime
heating will lead to the development of scattered to locally
numerous showers and thunderstorms. An isolated strong to severe
storm is possible ahead of the front on Wednesday and SPC has
outlined the area in a Marginal Risk. A much drier airmass moves
into the area Wednesday night in the wake of the front.
A High Risk of rip currents continues through Wednesday. /13
EXTENDED TERM /Thursday Through Sunday/...An upper level ridge
begins building over the region Thursday in the wake of a frontal
boundary that is expected to have moved through the region at the
end of the short term or very beginning of the extended period.
After a few lingering showers and storms over the eastern part of
the forecast area on Thursday, the building ridge will provide a dry
northerly flow and a quiet, rain free weather pattern through the
weekend and into the early part of next week. Afternoon temperatures
will climb from the upper 80s across the entire area on Thursday to
the upper 80s and lower 90s across the entire area Friday through
Monday as the ridge builds. Overnight lows will range from the low
to mid 60s inland to the lower 70s near and along the coast. /12
MARINE...Strong southerly flow will gradually subside through
Tuesday as the remains of Cristobal moves well inland and
weakens. Please refer to the National Hurricane Center for the
latest advisory on Cristobal. A light to moderate onshore flow
prevails Tuesday through Wednesday. A cold front moves southward
across the Gulf Wednesday night with a moderate offshore flow
following in its wake. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 6 PM CDT this evening for ALZ051>053-
261>266.
Wind Advisory until 1 PM CDT this afternoon for ALZ263>266.
High Rip Current Risk through Wednesday evening for ALZ265-266.
Coastal Flood Advisory until 7 PM CDT this evening for ALZ265-
266.
High Surf Warning until 7 PM CDT this evening for ALZ265-266.
Coastal Flood Warning until 7 PM CDT this evening for ALZ263-264.
FL...Flash Flood Watch until 6 PM CDT this evening for FLZ201>206.
Wind Advisory until 1 PM CDT this afternoon for FLZ201>206.
High Rip Current Risk through Wednesday evening for FLZ202-204-
206.
Coastal Flood Advisory until 7 PM CDT this evening for FLZ202-
204-206.
High Surf Warning until 7 PM CDT this evening for FLZ202-204-206.
MS...Flash Flood Watch until 6 PM CDT this evening for MSZ067-075-076-
078-079.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ630>636-
650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Jun 8, 8:02 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
802 AM CDT MON JUN 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD 1 N PRICHARD 30.75N 88.09W
06/07/2020 MOBILE AL PUBLIC
WATER RESCUE ON MT. CALVARY AVE BETWEEN
TAYLOR ST AND SAXON STREET DUE TO VEHICLE
TRAPPED IN FLOOD WATERS. REPORT VIA SOCIAL
MEDIA.
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:23 PM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Jun 7, 8:09 PM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 7, 9:02 PM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Jun 7, 9:47 PM CDT | Special Marine Warning | MOB | 43 min | |
| Jun 7, 9:50 PM CDT | River Flood Warning | MOB | Mobile | 21 days |
| Jun 7, 10:38 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile, Washington | 6 hr |
| Jun 7, 11:54 PM CDT | Coastal Flood Warning | MOB | Baldwin, Mobile | 19 hr |
| Jun 8, 12:36 AM CDT | Flash Flood Warning | MOB | Baldwin, Choctaw, Clarke, Monroe, Washington | 6 hr |
| Jun 8, 1:42 AM CDT | Flash Flood Warning | MOB | Butler, Clarke, Conecuh, Covington, Crenshaw, Monroe and 1 more | 6 hr |
| Jun 8, 5:04 AM CDT | Areal Flood Warning | MOB | Baldwin, Mobile, Washington | 12 hr |
| Jun 8, 6:18 AM CDT | Flash Flood Warning | MOB | Mobile, Washington | 6 hr |
| Jun 8, 7:09 AM CDT | Gale Warning | MOB | 3 hr | |
| Jun 8, 7:09 AM CDT | Small Craft Advisory | MOB | 15 hr | |
| Jun 8, 12:48 PM CDT | Special Marine Warning | MOB | 87 min | |
| Jun 8, 1:16 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Jun 8, 1:57 PM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 14 hr |
Nearby
Flash Flood Warnings in Alabama, 2020Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.